Nippon Shokakibyo Gakkai Zasshi
Online ISSN : 1349-7693
Print ISSN : 0446-6586
Case report
A case of 5-fluorouracil-induced hyperammmonia after chemotherapy for metastatic colon cancer
Masamoto NAKAMURAKasen KOBASHIKAWAJiro TAMURARyo TAKAKIMasaru OHSHIRORyoji MATAYOSHITetsuo HIRATAFukunori KINJYOJiro FUJITA
Author information
JOURNALS FREE ACCESS

2009 Volume 106 Issue 12 Pages 1744-1750

Details
Abstract

A 79-year-old woman with colon cancer and multiple liver metastases was admitted to our hospital for systemic chemotherapy. She underwent first cycle of modified FOLFOX6 chemotherapy. She was confused on treatment day 5. Blood test revealed her serum ammonia level to be 121 μg/dl. We diagnosed 5-fluorouracil (5FU)-induced hyperammonemia. Conservative treatment resulted in improvement of metal status. The reason for hyperammonemia after administration of 5FU was the excess production of ammonium from metabolites of 5FU.

Information related to the author
© 2009 by The Japanese Society of Gastroenterology
Previous article Next article
feedback
Top